Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Stopped taking montek lc. Having sore throat, fever and breathing problem. Should I continue this?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
I started MONTEK LC tablet on doctor's advice (Daily One Tablet) from november 2009. He advised me for 6 months, but i have continued this tablet till today (february 2013), because if I am stopping it, I start getting that sore throat, cough, cold, fever, breathing problem again . Can I continue this tablet further? Is there any side effect?
Posted Sun, 17 Mar 2013 in Medicines and Side Effects
Answered by Dr. Das Arindam 18 minutes later

Thank you for posting a query.

Look, montek LC contains montelukast and levocterizine. They are used in asthma and allergic reaction.

Montelukast has some side effects like liver damage, arthritis, autoimmune disease, vasculitis like churg strauss syndrome, sleep disorder and many more mild problems. These diseases are only evident when you have taken it for a long period.

Levocterizine when taken for long time can produce dry mouth, cough and somnolence.

So, it is not at all advisable to continue the drug for a long period without any interruption. It should be taken only when it needed.

You should consult with your treating doctor. Under his / her guidance, you should stop this drug. After stopping, if you develop respiratory distress as you have told, other drugs like asthalin, salbutamol and corticosteroids should be considered.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Follow-up: Stopped taking montek lc. Having sore throat, fever and breathing problem. Should I continue this? 15 hours later
Thanks for information, please advice after how long these side-effects like lever damage start?

Actually that doctor (Dr XXXXXXX V. Niphadkar) has passed away, he had taken my asthama allergy test in 2010, after which he told me that I have few allergies as below:
Severe allergy - Besan, Dust, Pollen grains
Medium allergy - chicken, Tur dal, Urd dal

I can avoid other things but cant avoid Dust, as travel everyday, so need something which can control these allergies. thats why he suggesed this anti-allergic medicine. I tried to stop this, once, but after 10-12 days, my sore throat, cough again started. please suggest a good treatment that has no side defect.

He also suggested one nasal spray - Metaspray, that I am continuing (once/twice a day as per need). Does that have any side effect?

That doctor had referred my Chest X-ray (shows Bronchitis) and nose X-ray.
Answered by Dr. Das Arindam 4 hours later

Thank you for writing back.

Look, this type of allergy is very common. It is really a problem to avoid this allergy. I can understand your condition.

But taking that drug regularly is not at all advisable. You should take that drug when you need it. After that you should stop it.

Now, you can give some gap between taking two doses of the drug. After some period try to increase the gap. I think that will be better than stopping the drug suddenly.

For your information, the spray you are using contains steroid. It has some grave side effects like bleeding from nose.

So, be cautious. If you experience any bleeding from nose, stop that spray immediately.

Hope you have your answers.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor